MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3018
Medical Device Problem Codes Malposition of Device (2616); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp device was inserted into the right femoral artery and an impella rp flex was inserted into the right femoral vein in a 64-year-old male patient presenting in an out-of-hospital cardiac arrest requiring cardiopulmonary resuscitation (cpr), in acute myocardial infarction (ami) and cardiogenic shock (cgs), and in scai stage e shock, on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The impella was inserted for ventricular support for a high-risk percutaneous coronary intervention (pci).During the procedure, access was obtained to the right jugular vein but was lost.The sheath and guidewire came out.The physician attempted to regain access but was unsuccessful.Access was then obtained in the right femoral vein, and the rp flex was inserted.Thirty seconds later, the patient's pressures began to drop, and when verifying position, the outlet cage slipped into the right ventricle.Several attempts were made to push the rp flex back across the pulmonary artery valve, without success.The patient continued to code, and the patient expired.The device is unlikely to have contributed to the patient's death, which was most likely due to the clinical condition of a critically ill patient with acute myocardial infarction complicated by cardiogenic shock, along with the complications of stage e shock.
 
Additional Manufacturer Narrative
Vascular dissection, patient-device interaction problem, device in wrong position: the cause of the issue was not established as no product was returned and insufficient clinical details were provided.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24724023
Report Number1220648-2026-06080
Device Sequence Number15985884
Product Code OZD
UDI-Device Identifier04260113630327
UDI-Public(01)04260113630327(11)240216(10)8853988
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3018
Device Lot Number8853988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient EthnicityHispanic